# SDR CA120806002

- Difficulty date: July 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cvac 340CVAC
- Engine: Allsn 501D22
- Propeller: Hamstd 54H60
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 7096022
- Condition: Failed
- Location: Fan
- Part time: 2 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING OPERATIONS IN A VERY HOT, 35C+, ENVIRONMENT, THE FAN UNIT OF THE ZEE SYS  INC.  AIR CONDITIONING SYS WOULD OVERTEMP AND BURN OUT, CREATING A BURNING ODOR AND OCCASIONAL SMOKE IN THE AIR CONDITIONING SYS. THE SYS WAS INSTALLED WHEN THE ACFT WAS CONVERTED FROM PASSENGER LINER TO FIRE SUPPRESSION ACFT.  THIS SDR WAS CREATED WHEN QA WAS INFORMED OF THE MOTOR FAILURES OCCURRING ON 1 AIRCRAFT 3 TIMES WITHIN 15 FLIGHT SEGMENTS.  THIS IS IAW CARS STANDARD DEFECTS RECORDING AND CONTROL 726.05, 3. INVESTIGATION OF THE INCIDENCES REVEALED THAT THE 3 OTHER ACFT IN THE FLEET HAD IDENTICAL FAILURES MULTIPLE TIMES, 6 TOTAL. QA CONTACTED ALL THE ACFT AME CREW CHIEF AND INSTRUCTED THEM TO IMMEDIATELY ISOLATE AND SECURE THE AIR CONDITIONING CONDENSER/FAN SYS, PLACARD THE COCKPIT AND MAKE THE APPROPRIATE LOGBOOK ENTRIES. FLIGHT CREWS WERE ADVISED THAT THEY WOULD NOT HAVE AIR CONDITIONING UNTIL FURTHER NOTICE.  CONTACT WITH OTHER OPERATORS, OPERATING IN A FIRE SUPPRESSION ENVIRONMENT WHO HAVE THIS SYS INSTALLED INFORMED US THAT THEY HAD EITHER REMOVED OR ISOLATED THEIR AIR CONDITIONING SYS FOR LIKE FAILURES.  DUE TO THE PLACEMENT OF THE AIR CONDITIONING UNIT, LACK OF AIRFLOW FOR COOLING, POOR DESIGN, PLASTIC COVERS/BRUSH HOLDERS AND DIFFICULT ACCESS IN FLIGHT TO SUPPRESS A POTENTIAL ON BOARD FIRE, WE WILL NOT BE USING THIS SYS UNTIL THERE IS AN APPROVED ENGINEERED REPAIR OR WE INSTALL A DIFFERENT APPROVED SYS.
